Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the adverse effects of taking Plan-B and regular contraceptive together?

Answered by
Dr.
Dr. Vjollce Mbiarra

OBGYN, Maternal and Fetal Medicine

Practicing since :2006

Answered : 1573 Questions

default
Posted on Mon, 26 Oct 2015 in Pregnancy
Question: I took Plan B on top of my normal birth control because I freaked out after having sex last. What are the effects of taking Plan B on top of the pill?? Could it delay my period until next month? ...

I also took a pregnancy test yesterday and it was negative, but I was supposed to start my period today and it didn't show up.
doctor
Answered by Dr. Vjollce Mbiarra 35 minutes later
Brief Answer:
Plan B can delay periods

Detailed Answer:
Hi dear and thanks for trusting to us.

I understand your concern but there is nothing to worry about.

As you may know Plan B is a large dose of hormone progesterone ,hence use of plan B can cause hormone imbalances and delay periods.

While you have used regular birth control plus Plan-B and the most important is negative pregnancy test ,you haven't chances to be pregnant.

Be calm and wait for vaginal bleeding,because they will come soon .


All the best


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Progesterone

doctor1 MD

Ive been taking natural progesterone cream(wild yams etc)...my levels are recently low...complete hysterectomy 3yrs back and a thyroidectomy 20+ yrs ago... I use to do three weeks on and one off (once daily)....increased to continually twice daily (saw my OB/Gyn)...should I continue.

doctor1 MD

Hi, I am on the progesterone only pill cerazette, but when I had intercourse I bled heavily for 6 days, it then stopped and I had intercourse again and I bled slightly over the next day, I have been to see a gynaecologist and everything came back normal, I have also been told this is because of IBS, and have been prescribed buscopan, which didn t improve anything. This has been happening on and off for 6 years with my local gp having seemingly low interest in trying to help me find a solution.

doctor1 MD

Periodically, when I stretch, or laugh or even cough I have a painful feeling in my left ovary that feels like a charlie horse. it tightens about 30 seconds then spasms almost feels like something moving but I know I m not pregnant. I also have a lot of fullness in that area and it s tender. I m 14 months postpartum and had a c-section. Usually these spasms are followed by a period. Sometimes I have this happen 4 or more times a week, often times I ll have 2-3 periods a month I currently take a progesterone only birth control b/c I m breastfeeding

doctor1 MD

Hi I have been treated for hypothryoid for 2 yrs and keep having up and down TSH levels. We have been thinking since I take alot of oral estrogen that it is binding with synthryoid in the liver, requiring me to take more. When I take more, then I go the other swing to hyperthyroid. I ve had to take antidpressants since I am always tired, depressed, anxiety from all this low thyroid stuff. We did try switching me to part estrogen patch part oral estrogen which did make the thyroid level stay more consistent. However, then I ended up not being balanced hormonally. I had a total hysterectomy age 28; have been on oral estrogen and progesterone since then. I have tried hormonal cremes and not found the right doses on them either. I have only been put on synthroid and endocrinologist feels any T4 /T3 drug combos would be worse for me due to having to take the T3 part more often, trying to get balanced, especially when I am hard to balance anyway, have history of anxiety, and am sensitive to medications.

doctor1 MD

Hi, I have a cut on my finger and used a triple antibiotic first aid ointment. I am 4 weeks pregnant. Is the ointment harmful for my baby?

doctor1 MD

Hi Doctor, My last month menstrual cycle started on 31st November and normally it starts a few days ( 3 to 4 days ) earlier each month as compared to the last month. Now, due to a family function I need to be free during the period of 18th XXXXXXX...

doctor1 MD

I had pre cancer cells in 2015 I had them lasered off and I have always had regular periods. Before and after them. In the last 5 to 6 months or a bit more my periods started to last for 12 days and in the last 4 months I have been getting my...